A female asked about a 57-year-old female:
my mother had a breast cancer surgery 3 months ago and is now taking arimidex (anastrozole). she has lost about 2kg of weight. any problems?
4 doctor answers • 8 doctors weighed in
Plastic Surgery 34 years experience
Could be: Related and 2kg not a huge amount. She should follow up and be sure it is not metastatic disease . Continued weight loss is concerning.
Internal Medicine 28 years experience
Not yet: If it continues it would be a problem. Your mom has been through a lot and her appetite is probably not normal. She should keep an eye on it and make sure her doctor is aware of her weight.
General Surgery 36 years experience
Could be: After a major operation, it is not unusual to be in a catabolic state for a few weeks to months. Current weight loss is not concerning but if it continues, would be a concern. Assure that there is adequate protein intake, vitamin intake, and water intake. Use supplements if needed. Be sure to discuss with her surgeon and other treating physicians.
Surgical Oncology 49 years experience
Wt. loss & Arimidex (anastrozole): Arimidex (anastrozole) does not usually cause weight loss, unless your mother is having GI problems with it. Is she complaining of abdominal pain or nausea?
Last updated Oct 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.